Journal article icon

Journal article

A Monte Carlo approach to the fluctuation problem in optimal alignments of random strings

Abstract:

The problem of determining the correct order of fluctuation of the optimal alignment score of two random strings of length $n$ has been open for several decades. It is known that the biased expected effect of a random letter-change on the optimal score implies an order of fluctuation linear in $\sqrt{n}$. However, in many situations where such a biased effect is observed empirically, it has been impossible to prove analytically. The main result of this paper shows that when the rescaled-limit...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Oxford college:
Pembroke College
Role:
Author
ORCID:
0000-0003-4549-9047
Publisher:
Polymat Publishing Company
Journal:
Markov Processes and Related Fields More from this journal
Volume:
20
Issue:
1
Pages:
107-144
Publication date:
2014-03-01
Acceptance date:
2014-02-01
ISSN:
1024-2953
Keywords:
Pubs id:
pubs:364042
UUID:
uuid:e781b359-5e38-4c04-ba8e-dd828666f92d
Local pid:
pubs:364042
Source identifiers:
364042
Deposit date:
2019-11-27

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP